Tag: dangerous effects of antipsychotics in children
“Is It Her Hormones?” A Case of Psychiatry Missing the Mark
The case of “Beth” depicts, almost innocently, the trials and tribulations of a well-adjusted, talented 15-year-old who developed depression, paranoia, panic attacks, and self-injurious and homicidal behavior, and “bipolar disorder” after being prescribed antidepressants, and then antipsychotics. After Beth decided - on her own - to discontinue psychotropic medications in favor of hormone therapy, she remained free of psychiatric symptoms.
Experts Decry Dangerous Use of Antipsychotics in Children
In a featured article for Psychiatric Services, psychiatrists from Dartmouth raise the alarm on the increasing numbers of children prescribed dangerous antipsychotic drugs. Despite the fact that data on the safety of long-term use of these drugs in this vulnerable population “do not exist,” the rate of children and adolescents being prescribed antipsychotic drugs have continued to increase over the past fifteen years.